A PHYSICIAN'S GUIDE - MEDICATION-INDUCED MALE SEXUAL DYSFUNCTION
Medication-Induced Male Sexual Dysfunction
Many studies have shown up to a 25% incidence of male sexual dysfunction may be medication-induced. This pamphlet is a general guide of medications which may be associated with male sexual dysfunction. Unfortunately, the association of medications with causing sexual dysfunction and impotence are based more on case reports than good clinical studies.
It is important for a patient's complaint of impotence or sexual dysfunction to show a definite cause and effect with the onset of adjustment of a medication. If an association is perceived, then a change in medication may be in order at the discretion of the treating physician.
If the physician deems that a medication cannot be changed, a consultation with a urologist can assist in offering the patient a variety of treatment options for sexual dysfunction. The following MAY cause male sexual dysfunction:
- Antihypertensive Medications
- Major Tranquilizers
- Alpha Adrenergic Blockers
- Beta Adrenergic Blockers
- H2 Antagonis(Cimetidine and Ranitidine)
The following may not cause male sexual dysfunction:
- Calcium Channel Blockers
- ACE Inhibitors